Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 15, 2008, 12:33 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2008, 12:33 PM CDT (17:33 UTC)
- Expired
- Mar 15, 2008, 1:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 151734
SVROHX
TNC055-099-151800-
/O.NEW.KOHX.SV.W.0035.080315T1733Z-080315T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 PM CDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF PULASKI...
EAST CENTRAL LAWRENCE COUNTY IN TENNESSEE...
* UNTIL 100 PM CDT
* AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES WEST OF PULASKI...OR 6 MILES EAST OF
LAWRENCEBURG...AND MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR PULASKI AROUND 1245 PM CDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3530 8732 3538 8693 3534 8689 3532 8690
3531 8687 3532 8683 3523 8680 3518 8681
3512 8728
TIME...MOT...LOC 1733Z 259DEG 50KT 3523 8719
$$
ROSE1 follow-up statement
000
WWUS54 KOHX 151749
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT SAT MAR 15 2008
TNC055-099-151800-
/O.CON.KOHX.SV.W.0035.000000T0000Z-080315T1800Z/
LAWRENCE TN-GILES TN-
1250 PM CDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR CENTRAL GILES AND EAST CENTRAL LAWRENCE COUNTIES...
AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES NORTHEAST OF PULASKI...MOVING EAST AT
55 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF GILES COUNTY.
LAT...LON 3530 8732 3538 8693 3534 8689 3532 8690
3531 8687 3532 8683 3523 8680 3518 8681
3512 8728
TIME...MOT...LOC 1750Z 259DEG 50KT 3527 8691
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 10:10 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 15, 10:10 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CDT SAT MAR 15 2008 .UPDATE... LATEST DATA SHOWING SFC LOW BETWEEN MEM-MKL...WITH QUASI-STATIONARY BOUNDARY JUST SOUTH OF THE MID-STATE. ALOFT...WEAK SHORT WAVE/IMPULSE PUSHING ACROSS THE CWA JUST BEHIND MASS OF RAIN/TSTMS WHICH IS NOW MAINLY ACROSS THE EAST. ADDITIONAL CONVECTION NOW BUILDING IN WEST TN NEAR SFC LOW. LATEST RUNS CONTINUE TO BRING CLOSED SFC LOW ACROSS THE SOUTH CWA LATER TODAY. INSTABILITY/UVV IS EXPECTED TO INCREASE MIDDAY BUT MOISTURE BEGINS TO TAIL OFF DURING THE AFTERNOON. TRENDS SUGGEST CONVECTION WILL BE MORE SCATTERED IN NATURE...BUT SEVERE POTENTIAL LOOKS TO BE ENHANCED SOME... SPECIFICALLY SOUTH OF I-40. TEMPS MAY ALSO NEED SOME TWEAKING. TRACK OF SFC LOW MAY KEEP TEMPS TO THE NORTH LITTLE COOLER...AND EVEN SOUTH MAY NEED TO BE DROPPED A FEW DEGREES. WILL MAKE THESE MINOR CHANGES TO ONGOING FORECAST. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Mar 15, 5:25 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT SAT MAR 15 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM MOVES TOWARD THE MID STATE LATER THIS MORNING...ISOLATED SEVERE WEATHER WILL BE POSSIBLE...MAINLY ACROSS SOUTHERN SECTIONS. THE PRIMARY THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF THE POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:26 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 34 min |
| Mar 15, 12:16 PM CDT | Areal Flood Advisory | OHX | Clay, Lawrence | 119 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.